Also found in: Dictionary, Thesaurus, Encyclopedia.
a bluish discoloration of the skin and mucous membranes due to excessive concentration of reduced hemoglobin in the blood. adj., adj cyanot´ic.
central cyanosis that due to arterial unsaturation, the aortic blood carrying reduced hemoglobin.
enterogenous cyanosis a syndrome due to absorption of nitrites and sulfides from the intestine, principally marked by methemoglobinemia and/or sulfhemoglobinemia associated with cyanosis, and accompanied by severe enteritis, abdominal pain, constipation or diarrhea, headache, dyspnea, dizziness, syncope, anemia, and, occasionally, digital clubbing and indicanuria.
peripheral cyanosis that due to an excessive amount of reduced hemoglobin in the venous blood as a result of extensive oxygen extraction at the capillary level.
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.
apparent cyanosis caused by the absorption of nitrites or other toxic materials from the intestine with the formation of methemoglobin or sulfhemoglobin; the skin color change is due to the chocolate color of methemoglobin.
Farlex Partner Medical Dictionary © Farlex 2012
en·ter·og·e·nous cy·a·no·sis(en'tĕr-oj'ĕ-nŭs sī'ă-nō'sis)
Apparent cyanosis caused by the absorption of nitrites or other toxic materials from the intestine with the formation of methemoglobin or sulfhemoglobin; skin discoloration is due to the chocolate color of methemoglobin.
Medical Dictionary for the Health Professions and Nursing © Farlex 2012
Stokvis,Barend J.E., Dutch physician and physiologist, 1834-1902.
Stokvis disease - Synonym(s): enterogenous cyanosis
Medical Eponyms © Farlex 2012